# SDR 97ZZZX1583

- Difficulty date: March 10, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: West Star Aviation, LLC, repair station WTXR173J
- Engine: Cont GTSIO520M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Spring
- Part number: 637837
- Condition: Broken
- Location: Valve
- Part time: 1,014 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS RECEIVED AT FACILITY FOR INSPECTION DUE TO METAL CONTAMINATION.  UPON DISASSEMBLY OF THE CYLINDERS, NOTED THERE WAS ONE BROKEN VALVE SPRING ON EACH CYLINDER IN THE INTAKE POSITION.  CYLINDERS NR 1, NR 3, AND NR 4 HAD BROKEN INNER VALVE SPRINGS AND CYLINDERS NR 2, NR 5, AND NR 6 HAD BROKEN OUTER VALVE SPRINGS.  THE SPRING ON NR 3 CYLINDER APPEARED TO HAVE BEEN BROKEN FOR SOME TIME AND WAS THE SOURCE OF THE METAL CONTAMINATION IN THE ENGINE.
